Alert archive / Georgia / River Flood Warnings in 2020

River Flood Warning 209, NWS Atlanta, GA

February 21, 2020Dooly County, Macon County, Sumter County, Georgia

NWS Atlanta, GA issued this river flood warning at Feb 21, 2020, 12:33 PM EST for Dooly County, Macon County, Sumter County, Georgia. It took effect at Feb 22, 2020, 3:00 AM EST. It was in force for 68 hr.

The area

The outline as issued.

The facts

Issued
Feb 21, 2020, 12:33 PM EST (17:33 UTC)
In effect from
Feb 22, 2020, 3:00 AM EST
Expired
Feb 24, 2020, 10:36 PM EST
In force
68 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Dooly County, GA, Macon County, GA, Sumter County, GA

The radar

The Robins AFB radar (KJGX), 73 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Flint River at GA 26 near Montezuma (MNTG1). The gauge peaked at 20.09 ft at Feb 22, 2020, 9:00 PM EST.

actionminormoderate1015202502/2102/2202/2302/2402/2502/26
Action stage
11 ft
Minor stage
20 ft
Moderate stage
28 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02349605, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

058 
WGUS42 KFFC 211733
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1233 PM EST Fri Feb 21 2020

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Flint River near Montezuma affecting Dooly...Macon and Sumter 
  Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC093-193-261-220732-
/O.NEW.KFFC.FL.W.0209.200222T1200Z-200225T0336Z/
/MNTG1.1.ER.200222T1200Z.200223T1200Z.200224T2136Z.NO/
1233 PM EST Fri Feb 21 2020

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Flint River near Montezuma.
* From Saturday morning until Monday evening.
* At 12 PM Friday the stage was 17.5 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 20 feet.
* Forecast to rise above flood stage by Saturday morning and continue
  to rise to near 21.4 feet by Sunday morning. The river will fall 
  below flood stage by Monday afternoon.
* At 20 feet...Flood Stage is reached. Minor flooding begins in the
  woodlands and extensive flood plain along the river upstream and 
  downstream from the gage on Georgia Highway 26. The access road to 
  Georges Boat Landing is flooded.


&&

LAT...LON 3253 8405 3257 8398 3229 8401 3204 8393
      3202 8400 3229 8408             

$$
5 follow-up statements
241 
WGUS82 KFFC 211950
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
250 PM EST Fri Feb 21 2020

...The Flood Warning continues for the following rivers in Georgia...
 
  Flint River near Carsonville Hwy. 19 affecting Crawford...
  Talbot...Taylor and Upson Counties 

  Flint River near Montezuma affecting Dooly...Macon and Sumter 
  Counties 

  Turkey Creek near Byromville affecting Dooly County 


GAC079-263-269-293-220949-
/O.EXT.KFFC.FL.W.0186.000000T0000Z-200223T1236Z/
/CLUG1.2.ER.200219T1207Z.200221T0630Z.200223T0636Z.NO/
250 PM EST Fri Feb 21 2020

...Flood Warning extended until Sunday morning...The Flood Warning 
continues for
  The Flint River near Carsonville Hwy. 19.
* Until Sunday morning.
* At 2 PM Friday the stage was 24.0 feet...and falling.
* Minor flooding will continue.
* Flood stage is 18 feet.
* The river will continue to fall to below flood stage by early 
  Sunday morning.
* At 24 feet...Minor flooding expands further into the woodlands 
  and fields along the river upstream and downstream from the gage on
  U.S. Highway 19. The flood waters will be up to 6 feet deep over 
  the top of the boat ramp and cover a portion of the access road by 
  the bridge on the Taylor County side of the river.


&&

LAT...LON 3280 8430 3275 8421 3257 8398 3253 8405
      3265 8415 3276 8437             

$$

GAC093-193-261-220949-
/O.EXT.KFFC.FL.W.0209.200222T1120Z-200225T0300Z/
/MNTG1.1.ER.200222T1120Z.200223T0600Z.200224T2100Z.NO/
250 PM EST Fri Feb 21 2020

...Flood Warning extended until Monday evening...The Flood Warning 
continues for
  The Flint River near Montezuma.
* From tomorrow morning until Monday evening.
* At 2 PM Friday the stage was 18 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 20 feet.
* Forecast to rise above flood stage by Saturday morning and continue
  to rise to near 21.6 feet by Sunday morning. The river will fall 
  below flood stage by Monday afternoon.
* At 23 feet...Minor flooding continues in the woodlands and 
  extensive flood plain along the river upstream and downstream from 
  the gage on Georgia Highway 26. The access road to Georges Boat 
  Landing will be flooded at least 3 feet deep.


&&

LAT...LON 3253 8405 3257 8398 3229 8401 3204 8393
      3202 8400 3229 8408             

$$

GAC093-220400-
/O.CON.KFFC.FL.W.0206.000000T0000Z-200222T0400Z/
/BVLG1.1.ER.200220T2330Z.200221T0800Z.200221T2200Z.NO/
250 PM EST Fri Feb 21 2020

The Flood Warning continues for
  The Turkey Creek near Byromville.
* Until this evening.
* At 2 PM Friday the stage was 10.7 feet...and falling.
* Minor flooding will continue.
* Flood stage is 10 feet.
* The river will continue to fall to below flood stage before
  midnight tonight.
* At 11 feet...Minor flooding expands into the woodland areas 
  upstream and downstream from the stream gage on Georgia Highway 90.
  Larger portions of creek access roads will flood.


&&

LAT...LON 3229 8385 3225 8380 3218 8387 3210 8391
      3210 8398 3220 8394             

$$
301 
WGUS82 KFFC 220124
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
824 PM EST Fri Feb 21 2020

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Big Creek near Alpharetta affecting Forsyth and Fulton Counties

 
...The Flood Warning continues for the following rivers in Georgia...
 
  Chattahoochee River near Columbus affecting Lee...Russell...
  Chattahoochee and Muscogee Counties 

  Flint River near Carsonville Hwy. 19 affecting Crawford...
  Talbot...Taylor and Upson Counties 

  Flint River near Montezuma affecting Dooly...Macon and Sumter 
  Counties 

 
ALC081-113-GAC053-215-221524-
/O.EXT.KFFC.FL.W.0202.000000T0000Z-200224T1200Z/
/CBUG1.1.ER.200220T0026Z.200220T2200Z.200224T0600Z.NO/
824 PM EST Fri Feb 21 2020

...Flood Warning extended until Monday morning...The Flood Warning 
continues for
  The Chattahoochee River near Columbus.
* Until Monday morning.
* At 8PM Friday the stage was 27.5 feet...and steady.
* Minor flooding is occurring and is forecast.
* Flood stage is 27 feet.
* The river will continue to fall to below flood stage by early 
  Monday morning.
* At 28 feet...Minor flooding continues along the river upstream 
  and downstream from the gage on the 14th Street bridge. Portions of
  the River Walk in Columbus will be flooded around one foot deep and
  closed to the public. The Phenix City Amphitheater on the Alabama 
  side will begin to flood.

  

&&

LAT...LON 3259 8511 3262 8505 3251 8496 3238 8495
      3238 8502 3250 8503             

$$

GAC079-263-269-293-221524-
/O.EXT.KFFC.FL.W.0186.000000T0000Z-200223T1108Z/
/CLUG1.2.ER.200219T1207Z.200221T0630Z.200223T0508Z.NO/
824 PM EST Fri Feb 21 2020

...Flood Warning extended until Sunday morning...The Flood Warning 
continues for
  The Flint River near Carsonville Hwy. 19.
* Until Sunday morning.
* At 8PM Friday the stage was 23 feet...and falling.
* Minor flooding is occurring and is forecast.
* Flood stage is 18 feet.
* The river will continue to fall to below flood stage by early 
  Sunday morning.
* At 22 feet...Minor flooding expands into the woodlands and fields
  along the river upstream and downstream from the gage on U.S. 
  Highway 19. The flood waters will be up to 4 feet deep over the top
  of the boat ramp and cover a portion of the access road by the 
  bridge on the Taylor County side of the river.

  

&&

LAT...LON 3280 8430 3275 8421 3257 8398 3253 8405
      3265 8415 3276 8437             

$$

GAC093-193-261-221524-
/O.EXT.KFFC.FL.W.0209.200222T0800Z-200224T2136Z/
/MNTG1.1.ER.200222T0800Z.200223T0600Z.200224T1536Z.NO/
824 PM EST Fri Feb 21 2020

...Flood Warning extended until Monday afternoon...The Flood Warning 
continues for
  The Flint River near Montezuma.
* From early tomorrow until Monday afternoon.
* At 8PM Friday the stage was 18.9 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 20 feet.
* Forecast to rise above flood stage by early tomorrow and continue 
  to rise to near 21.4 feet by early Sunday morning.The river will 
  fall below flood stage by late Monday morning.
* At 20 feet...Flood Stage is reached. Minor flooding begins in the
  woodlands and extensive flood plain along the river upstream and 
  downstream from the gage on Georgia Highway 26. The access road to 
  Georges Boat Landing is flooded.

  

&&

LAT...LON 3253 8405 3257 8398 3229 8401 3204 8393
      3202 8400 3229 8408             

$$

GAC117-121-220154-
/O.CAN.KFFC.FL.W.0171.000000T0000Z-200222T0420Z/
/APHG1.1.ER.200219T0001Z.200219T2000Z.200222T0033Z.NO/
824 PM EST Fri Feb 21 2020

The Flood Warning is cancelled for
  The Big Creek near Alpharetta.
* This takes effect immediately.
* Until this evening.
* At 07PM Friday the stage was 7 feet...and falling.
* Flood stage is 7 feet.
* The creek will continue to fall.
* At 7 feet...Flood Stage is reached.  Minor flooding of woodlands 
  and fields begin along the creek between Cumming in Forsyth 
  County...to Alpharetta and Roswell in North Fulton County.  
  Flooding starts to effect portions of The Big Creek Greenway near 
  Alpharetta and some portions may become closed with around one foot
  of water...especially upstream and downstream from the gage on 
  Kimball Bridge Road and near Rock Mill Park. Portions of the YMCA 
  Campground off Preston Ridge Road will begin to flood.
* This crest compares to a previous crest of 7.0 feet on Oct 5 2015.  

&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427             

$$
836 
WGUS82 KFFC 221020
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
520 AM EST Sat Feb 22 2020

...The Flood Warning continues for the following rivers in Georgia...

  Coosa River near Rome Mayos Bar L & D Park affecting Floyd County 

  Chattahoochee River near Columbus affecting Lee...Russell...
  Chattahoochee and Muscogee Counties 

  Flint River near Carsonville Hwy. 19 affecting Crawford...
  Talbot...Taylor and Upson Counties 

  Flint River near Montezuma affecting Dooly...Macon and Sumter 
  Counties 


GAC115-230019-
/O.CON.KFFC.FL.W.0103.000000T0000Z-000000T0000Z/
/RMBG1.1.ER.200207T0305Z.200214T1700Z.000000T0000Z.NO/
520 AM EST Sat Feb 22 2020

The Flood Warning continues for
  The Coosa River near Rome Mayos Bar L & D Park.
* Until further notice.
* At 445 AM Saturday the stage was 27.6 feet, and falling.
* Minor flooding is occurring, and minor flooding is expected to 
  continue.
* Flood stage is 24 feet.
* Between 26 and 29 feet, minor flooding continues in the woodlands, 
  fields and pastures along the river upstream and downstream from the 
  gage on the old Lock and Dam behind the Trading Post. The boat ramp 
  will be completely under water at Lock and Dam park. 
  

&&

LAT...LON 3425 8524 3421 8518 3417 8526 3420 8536
      3425 8531 3423 8526             

$$

ALC081-113-GAC053-215-230019-
/O.CON.KFFC.FL.W.0202.000000T0000Z-200224T1200Z/
/CBUG1.1.ER.200220T0026Z.200220T2200Z.200224T0600Z.NO/
520 AM EST Sat Feb 22 2020

The Flood Warning continues for
  The Chattahoochee River near Columbus.
* Until Monday morning.
* At 5 AM Saturday the stage was 27.4 feet, and slowly falling.
* Minor flooding is occurring, and minor flooding is forecast to 
  continue.
* Flood stage is 27 feet.
* The river will continue to fall, dropping below flood stage Monday 
  morning.
* At 27 feet, minor flooding occurs along the river upstream and 
  downstream from the gage on the 14th Street bridge. Portions of the 
  River Walk in Columbus are flooded and will be closed to the public. 
  The water level is near the foundation of the Phenix City 
  Amphitheater in Alabama.
  

&&

LAT...LON 3259 8511 3262 8505 3251 8496 3238 8495
      3238 8502 3250 8503             

$$

GAC079-263-269-293-230019-
/O.CON.KFFC.FL.W.0186.000000T0000Z-200223T1108Z/
/CLUG1.2.ER.200219T1207Z.200221T0630Z.200223T0508Z.NO/
520 AM EST Sat Feb 22 2020

The Flood Warning continues for
  The Flint River near Carsonville Hwy. 19.
* Until Sunday morning.
* At 5 AM Saturday the stage was 21 feet, and falling.
* Minor flooding is occurring, and minor flooding is forecast to 
  continue.
* Flood stage is 18 feet.
* Between 20 and 22 feet, minor flooding continues along the river in 
  the woodlands and fields upstream and downstream from the gage on 
  U.S. Highway 19. The flood waters will cover the boat ramp over two 
  feet deep and cover a portion of the access road by the bridge on 
  the Taylor County side of the river.
  

&&

LAT...LON 3280 8430 3275 8421 3257 8398 3253 8405
      3265 8415 3276 8437             

$$

GAC093-193-261-230019-
/O.CON.KFFC.FL.W.0209.000000T0000Z-200224T2136Z/
/MNTG1.1.ER.200222T1037Z.200223T0600Z.200224T1536Z.NO/
520 AM EST Sat Feb 22 2020

The Flood Warning continues for
  The Flint River near Montezuma.
* From early this morning until Monday afternoon.
* At 5 AM Saturday the stage was 19.6 feet, and rising.
* Minor flooding is forecast to develop.
* Flood stage is 20 feet.
* The river is forecast to rise above flood stage this morning and 
  then continue to rising, reaching near 21.4 feet early Sunday 
  morning. The river is forecast to fall below flood stage Monday 
  morning.
* At 20 feet, minor flooding begins in the woodlands and extensive 
  flood plain along the river upstream and downstream from the gage on 
  Georgia Highway 26. The access road to Georges Boat Landing is 
  flooded.
  

&&

LAT...LON 3253 8405 3257 8398 3229 8401 3204 8393
      3202 8400 3229 8408             

$$
187 
WGUS82 KFFC 221654
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1154 AM EST Sat Feb 22 2020

...The Flood Warning continues for the following rivers in Georgia...
 
  Flint River near Carsonville Hwy. 19 affecting Crawford...
  Talbot...Taylor and Upson Counties 

  Flint River near Montezuma affecting Dooly...Macon and Sumter 
  Counties 

 
GAC079-263-269-293-230654-
/O.EXT.KFFC.FL.W.0186.000000T0000Z-200223T0742Z/
/CLUG1.2.ER.200219T1207Z.200221T0630Z.200223T0142Z.NO/
1154 AM EST Sat Feb 22 2020

...Flood Warning extended until late tonight...The Flood Warning 
continues for The Flint River near Carsonville Hwy. 19.
* Until late tonight.
* At 10 AM Saturday the stage was 19.6 feet...and falling.
* Minor flooding is occurring and is forecast to continue.
* Flood stage is 18 feet.
* The river will continue to fall to below flood stage by this 
  evening.
* At 20 feet...Minor flooding continues along the river in the 
  woodlands and fields upstream and downstream from the gage on U.S. 
  Highway 19. The flood waters will cover the boat ramp up to two 
  feet deep and cover a portion of the access road by the bridge on 
  the Taylor County side of the river.

&&

LAT...LON 3280 8430 3275 8421 3257 8398 3253 8405
      3265 8415 3276 8437             

$$

GAC093-193-261-230654-
/O.EXT.KFFC.FL.W.0209.000000T0000Z-200224T1800Z/
/MNTG1.1.ER.200222T1653Z.200223T1200Z.200224T1200Z.NO/
1154 AM EST Sat Feb 22 2020

...Flood Warning extended until Monday afternoon...The Flood Warning 
continues for
  The Flint River near Montezuma.
* From late this morning until Monday afternoon.
* At 11 AM Saturday the stage was 19.9 feet...and rising.
* Minor flooding is forecast.
* Flood stage is 20 feet.
* Forecast to rise above flood stage by late this morning and 
  continue to rise to near 21 feet by tomorrow morning.The river 
  will fall below flood stage by Monday morning.
* At 20 feet...Flood Stage is reached. Minor flooding begins in the
  woodlands and extensive flood plain along the river upstream and 
  downstream from the gage on Georgia Highway 26. The access road to 
  Georges Boat Landing is flooded.

&&

LAT...LON 3253 8405 3257 8398 3229 8401 3204 8393
      3202 8400 3229 8408             

$$
410 
WGUS82 KFFC 230137
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
837 PM EST Sat Feb 22 2020

...The Flood Warning continues for the following rivers in Georgia...
 
  Flint River near Montezuma affecting Dooly...Macon and Sumter 
  Counties 

  Ocmulgee River near Macon affecting Bibb...Houston...Jones...
  Monroe and Twiggs Counties 

 
...The Flood Warning continues for the following rivers in Georgia...
  Ocmulgee River near Hawkinsville affecting Bleckley and Pulaski 
  Counties 

  Ocmulgee River near Abbeville affecting Dodge...Telfair and Wilcox
  Counties 


GAC021-153-169-207-289-231536-
/O.EXT.KFFC.FL.W.0167.000000T0000Z-000000T0000Z/
/MACG1.1.ER.200218T2300Z.200220T1100Z.000000T0000Z.NO/
837 PM EST Sat Feb 22 2020

...Flood Warning extended until further notice...The Flood Warning 
continues for
  The Ocmulgee River near Macon.
* Until further notice.
* At 7PM Saturday the stage was 20 feet...and falling.
* Minor flooding is occurring and is forecast.
* Flood stage is 18 feet.
* The river will continue to fall to a stage of 18.3 feet by .
* At 21 feet...Minor flooding expands. An increasing amount of the 
  Macon GreenWay Ocmulgee Heritage Trail floods north of the Martin 
  Luther King Boulevard bridge. The flood waters will be up to two 
  feet deep on portions of the trail and both banks overflow upstream
  from the bridge. Large portions of agricultural lands east of Macon
  and well downstream will be under 1 to 4 feet of water.
 

&&

LAT...LON 3290 8372 3293 8367 3282 8356 3266 8353
      3263 8359 3274 8363             

$$

GAC023-235-231536-
/O.CON.KFFC.FL.W.0196.000000T0000Z-000000T0000Z/
/HAWG1.2.ER.200221T0245Z.200223T1200Z.000000T0000Z.NO/
837 PM EST Sat Feb 22 2020

The Flood Warning continues for
  The Ocmulgee River near Hawkinsville.
* Until further notice.
* At 7PM Saturday the stage was 27.4 feet...and rising.
* Moderate flooding is occurring and is forecast.
* Flood stage is 20 feet.
* The river will continue rising to near 27.7 feet by tomorrow 
  morning then begin falling.
* At 26 feet...Moderate flooding begins...with several homes 
  surrounded by flood waters and at least 3 homes begin flooding near
  Gooseneck Lane and RiverView Road.

&&

LAT...LON 3263 8359 3266 8353 3229 8343 3210 8332
       3206 8337 3227 8349            

$$

GAC091-271-315-231536-
/O.CON.KFFC.FL.W.0126.000000T0000Z-000000T0000Z/
/ABBG1.2.ER.200208T1345Z.200226T0600Z.000000T0000Z.NO/
837 PM EST Sat Feb 22 2020

The Flood Warning continues for
  The Ocmulgee River near Abbeville.
* Until further notice.
* At 7PM Saturday the stage was 15.1 feet...and rising.
* Moderate flooding is occurring and is forecast.
* Flood stage is 12 feet.
* The river will continue rising to near 17.2 feet by early Wednesday
  morning then begin falling.
* At 16 feet...Flooding of farm lands...timberlands...and access 
  roads will occur.
  

&&

LAT...LON 3206 8337 3210 8332 3188 8315 3181 8299
      3175 8299 3184 8320             

$$

GAC093-193-261-230930-
/O.EXT.KFFC.FL.W.0209.000000T0000Z-200223T0930Z/
/MNTG1.1.ER.200222T1845Z.200223T0030Z.200223T0330Z.NO/
837 PM EST Sat Feb 22 2020

...Flood Warning extended until late tonight...The Flood Warning 
continues for
  The Flint River near Montezuma.
* Until late tonight.
* At 8PM Saturday the stage was 20.1 feet...and steady.
* Minor flooding is occurring.
* Flood stage is 20 feet.
* The river will continue to fall to below flood stage by tonight.
* At 20 feet...Flood Stage is reached. Minor flooding begins in the
  woodlands and extensive flood plain along the river upstream and 
  downstream from the gage on Georgia Highway 26. The access road to 
  Georges Boat Landing is flooded.
  

&&

LAT...LON 3253 8405 3257 8398 3229 8401 3204 8393
      3202 8400 3229 8408             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 21, 6:38 AM EST, 5 hours 55 minutes earlier.

Area forecast discussion, Feb 21, 6:38 AM EST, 5 hours 55 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
638 AM EST Fri Feb 21 2020

...12Z Aviation Forecast Discussion...

.PREV DISCUSSION... /Issued 230 AM EST Fri Feb 21 2020/

SHORT TERM /Today through Saturday/...

On the whole, things are much quieter this morning as compared to
the last few days. Any significant precipitation has finally come to
an end across the area as low pressure off the Carolina coast
continues to exit eastward.

The primary concern this morning will be the potential for patchy
black ice on a few roadways in north Georgia. At the present time,
temperatures outside of the higher elevations remain largely above
freezing; however, temperatures will continue to gradually drop
through sunrise, particularly for areas with clearing skies in
northwest Georgia and in the north Georgia mountains. As
temperatures reach freezing, road surfaces in these areas that have
any wet patches will have the highest potential for areas of black
ice through mid-morning.

Farther south and into the core of the Atlanta metro, abundant cloud
cover will persist through the morning hours. Additionally, patches
of very light rain showers or drizzle associated with lingering
shallow moisture will remain possible in this area over the next few
hours. While a brief flurry or light rain/snow mix cannot be ruled
out, temperatures are expected to remain a few degrees above
freezing while light precipitation occurs. For this reason, the
black ice potential is lower for these areas as temperatures will
struggle to dip to freezing by sunrise.

Clouds should finally clear through the afternoon for the entire
forecast area as surface high pressure settles southward. Despite
the clearing skies, high temperatures will remain well below normal.
As high pressure migrates overhead, lows Saturday morning will drop
into the 20s areawide under clear skies. Sunny skies will persist on
Saturday, and temperatures will rebound back into the mid 50s.

RW

LONG TERM /Saturday Night through Thursday/...

The more amplified but still progressive upper pattern persists
through the extended forecast period. Next chance for precipitation
enters the region late Sunday night through Monday with a short wave
lifting out of the southern plains into the Ohio/Tennessee Valleys.
Medium-range models show this system filling as it passes to the
north. Good low-level southerly flow ahead of the system and some,
at least marginal, instability for thunder seems likely. A bit of a
break in the precipitation chances Tuesday as the next short wave
digs into the southern plains and the first system exits. Strong
shot of cold air indicated with this next system, however models
also showing fairly limited moisture and PoPs/QPF are somewhat low
right now. Will need to watch the trends with this system for
another chance for some wintry precipitation across at least the far
north late Wednesday into early Thursday.

20

&&

.AVIATION...
12Z Update...
Cigs vary at TAF sites this morning as a strip of lingering MVFR
cigs meanders in the vicinity of ATL. Expect these cigs to
generally improve through 14-15z, though some potential remains
for at least VFR cigs in 040-060 range to persist into early
afternoon. Once cigs scatter, clear skies will prevail
thereafter. Winds will meander near north today, generally NW/NNW
through 14-15z with potential to trend back to NNE through
afternoon at speeds 5-9kts.

//ATL Confidence...12Z Update...
Medium confidence on morning cigs and wind direction today.
High confidence on cigs thereafter.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          46  28  56  32 /  10   0   0   0
Atlanta         46  29  54  34 /  10   0   0   0
Blairsville     44  23  54  29 /   5   0   0   0
Cartersville    46  25  55  31 /   5   0   0   0
Columbus        50  29  58  34 /  10   0   0   0
Gainesville     46  29  55  32 /  10   0   0   0
Macon           49  27  56  32 /  10   0   0   0
Rome            46  25  55  30 /   5   0   0   0
Peachtree City  47  27  57  32 /  20   0   0   0
Vidalia         48  28  56  33 /  10   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...RW
LONG TERM....20
AVIATION...RW
Hazardous weather outlook, Feb 21, 10:05 AM EST, 2 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1005 AM EST Fri Feb 21 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221515-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1005 AM EST Fri Feb 21 2020

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...Today and Tonight...

Although the precipitation is coming to an end, many rivers are
currently at very high streamflows with continued river flooding
expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

There is a chance of isolated thunderstorms Monday through Tuesday.
The primary threat from any thunderstorms will be occasional
lightning, heavy rain and gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged to
submit impact weather reports through the web by going to
weather.gov/atlanta.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 7:43 PM ESTRiver Flood WarningFFCBaldwin, Washington, Wilkinson66 hr
Feb 20, 11:23 PM ESTRiver Flood WarningFFCJohnson, Laurens, Washington, Wilkinson9 days
Feb 21, 8:59 AM ESTAreal Flood WarningFFCNewton9 hr

Nearby

River Flood Warnings in Georgia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.